Hail, Carter
- When
- August 2, 5:25 PM MST
- Where
- Carter County, 15 mi W of Ekalaka
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.883, -104.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Aug 2, 1:32 PM MST, 3 hours 53 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
232 PM MDT TUE AUG 2 2005
.SHORT TERM...VALID FOR WED AND THU...
STRONG UPPER LEVEL TROF OVER WESTERN CANADA WITH SOUTHWEST FLOW
ALOFT OVER MONTANA THIS AFTERNOON. MONSOONAL MOISTURE OVER THE
FORECAST AREA THIS AFTERNOON BUT CLOUD COVER HAS BEEN SIGNIFICANT
ENOUGH TO SUPPRESSINSOLATIONN DRAMATICALLY WITH MANY LOCATIONS
REMAINING IN THE LOWER TO MID 80S TODAY. SURFACE FRONT SAGGING
INTO THE BILLINGS AREA WITH A THERMAL TROF OVER SOUTHEAST MONTANA
WHERE STRONGER HEATING OCCURRED TODAY AND TEMPS ARE WELL INTO THE
90S. SITUATION IS SETUP FOR THUNDERSTORMS THIS EVENING AND
OVERNIGHT WITH A COUPLE OF DIFFERENT FEATURES PLAYING A ROLE.
SHEAR BECOMES MORE OF A FACTOR AS THE CANADIAN LOW MOVES CLOSER TO
THE AREA AND A RIGHT ENTRANCE REGION OF THE JET REACHES THE
WESTERN ZONES. IN ADDITION...WITH SPEED ALOFT INCREASING THIS
EVENING STORMS DEVELOPING ALONG THE FRONT WILL HAVE A BETTER
CHANCE TO BE STRONGER AND WILL LIKELY FORM OVER SOUTHWEST MONTANA
AND MOVE INTO THE PLAINS TONIGHT. JET DYNAMICS WILL SUPPORT BEST
ACTIVITY NORTH AND WEST OF BILLINGS THOUGH DIFFERENTIAL HEATING
THIS AFTERNOON IS CREATING AREAS OF BAROCLINICITY AND THIS MAY
CAUSE SOME OTHER BOUNDARIES TO FORM AND HELP FORCE CONVECTION.
SHEAR PROFILES ARE NOT VERY IMPRESSIVE BUT FORCING WILL BE AND
WITH BASES STILL FAIRLY HIGH MAY END OF WITH SOME COLD POOL
DOMINATED STORM CLUSTERS WHICH COULD PRODUCE SOME SEVERE GUSTS
THIS EVENING. ANOTHER AREA OF CONCERN WILL BE BEHIND THE FRONT IN
SOUTHEAST MONTANA WHERE UPSLOPE FLOW WILL DEEPEN MOISTURE AND
PROVIDE LIFT GIVEN A CHANCE FOR SURFACE BASED CONVECTION. LATEST
NAM SHOWS CONVECTIVE FEEDBACK ACTIVITY OCCURRING ALL NIGHT LONG AND
WITH NO REAL DRYING IN THE AIRMASS OVERNIGHT THIS MAKES SENSE.
WEDNESDAY WILL SEE DRYING FROM NORTH TO SOUTH WITH UPSLOPE AND
WEAK CONVECTION MAKING IT A FAIRLY COOL AND WET DAY...ESPECIALLY
IN UPSLOPE FAVORED AREAS. MODELS ARE SHOWING THE DRYING
PROGRESSING A BIT FASTER SO QPF AMOUNTS MAY NOT BE AS SIGNIFICANT
AS PREVIOUS RUNS AND THIS IS BEING REFLECTED IN THE TEMPS WHICH
ARE GOING TO TRY AND KEEP IN THE 80S...WHERE AS BEFORE SOME 70S
HAD BEEN PROGGED. THURSDAY WILL SEE THE RIDGING RETURN FOR DRYING
AND WARMING. THIS ALSO IS PROGGED TO OCCUR A BIT FASTER THAN
PREVIOUS RUNS WITH A REBOUND TO NORMAL TEMPS EXPECTED. BORSUM
.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...
UPPER FLOW TRANSITIONS TO THE NORTHWEST ON FRIDAY AS UPPER RIDGE
MOVES OFF TO THE EAST. MODELS BEGINNING TO AGREE MORE ON KEEPING
THE FLOW NORTHWEST THROUGH MUCH OF THE EXTENDED WITH THE NEXT
UPPER TROUGH DROPPING INTO THE NORTHERN PLAINS EARLY NEXT WEEK.
FOR THE FORECAST AREA THIS SOLUTION MEANS DRY CONDITIONS AND NEAR
TO SLIGHTLY BELOW NORMAL TEMPERATURES FOR THE WEEK. HAVE TRENDED
DOWN AFTERNOON HIGHS SOMEWHAT LATE IN THE FORECAST AND WILL
MONITOR FOR THE POSSIBILITY OF BEING LOWERED FURTHER. MACZKO
&&
.AVIATION...
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THROUGH
MUCH OF THE PERIOD. SOME THUNDERSTORMS WILL PRODUCE HEAVY RAINS
AND GUSTY WINDS...REDUCING VISIBILITIES TO MVFR AT TIMES. MACZKO
&&
.PRELIMINARY POINT TEMP/POPS...
WED THU FRI SAT SUN MON TUE
-----------------------------------------------------------
BIL 060/078 058/086 060/095 060/093 060/089 060/089 061/087
53/T 00/U 00/U 00/U 00/U 00/U 00/U
LVM 051/075 047/086 051/091 053/089 053/086 053/086 054/084
72/T 00/U 00/U 00/U 00/U 00/U 00/B
HDN 062/082 059/089 058/099 058/097 058/094 058/094 059/092
44/T 00/U 00/U 00/U 00/U 00/U 00/U
MLS 065/079 057/086 062/096 063/094 063/091 063/091 064/088
53/T 00/U 00/U 00/U 00/U 00/U 00/U
4BQ 064/079 054/087 060/096 058/094 057/091 057/091 058/089
54/T 00/U 00/U 00/U 00/U 00/U 00/U
BHK 061/076 051/084 059/095 063/093 062/087 062/090 063/088
53/T 00/U 00/U 00/U 00/U 00/U 00/U
SHR 058/077 051/082 058/094 056/092 056/089 056/089 056/087
54/T 20/B 00/U 00/U 00/U 00/U 00/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 616 AM MDT TUE AUG 2 2005 MTZ028>042-056>058-063>068-WYZ098-099-031230- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 616 AM MDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WYOMING...SOUTHEAST MONTANA...SOUTH CENTRAL MONTANA AND CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS OVER SOUTH CENTRAL AND SOUTHEAST MONTANA TODAY AND TONIGHT WILL HAVE A SLIGHT CHANCE OF BECOMING SEVERE. THE MAIN THREAT IS EXPECTED TO BE SEVERE WIND GUSTS NEAR THUNDERSTORMS... BUT AN ISOLATED SEVERE HAIL REPORT WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469298.